Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Note on a theorem of Berlinskiĭ


Author: Andrés Sestier
Journal: Proc. Amer. Math. Soc. 78 (1980), 358-360
MSC: Primary 34C05
MathSciNet review: 553376
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If a quadratic differential system has four singular points, these are elementary and the sum of their indices is 0 iff the quadrilateral with vertices at the singular points is convex; otherwise the sum of indices is 2 or $ - 2$. These facts and the relative positions of the two kinds of singular points are readily proved by consideration of the pencil of isoclines of the system. The theorem is originally due to Berlinskii.


References [Enhancements On Off] (What's this?)

  • [1] W. A. Coppel, A survey of quadratic systems, J. Differential Equations 2 (1966), 293–304. MR 0196182 (33 #4374)
  • [2] Plaat, Ordinary differential equations, Holden-Day, San Francisco, Calif., 1971.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C05

Retrieve articles in all journals with MSC: 34C05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1980-0553376-6
PII: S 0002-9939(1980)0553376-6
Article copyright: © Copyright 1980 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia